Flood, Putnam
- When
- February 24, 11:00 PM EST to February 26, 11:00 PM EST
- Where
- Putnam forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.666, -86.845 (the zone’s center; the record gives no point)
Around an inch of rain caused minor flooding along Mill Creek near Cataract. 63 feet above flood stage on the 25th.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Around an inch of rain caused minor flooding along Mill Creek near Cataract. The creek crested at 11.63 feet or 1.63 feet above flood stage on the 25th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Feb 24, 2:20 PM EST, 8 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 220 PM EST SAT FEB 24 2001 MODELS INDICATE PROGRESSIVE FLOW ACRS THE AREA DURG THIS FCST PD. UPPR SYS CURRENTLY OVR THE SRN PLAINS WL LIFT RAPIDLY NEWD INTO THE GRTLKS BY SUN AFT. ASSOCIATED CDFNT XPCTD TO PASS THRU THE AREA TONIGHT. MODELS IN GOOD AGREEMENT WITH THE DETAILS. FCST FOCUS CENTERS ON POPS TONIGHT AND WINDS. ALTHOUGH SCT SHWRS ARE XPCTD TO CONT ACCRS THE CWA THIS EVEN... APPEARS MOST CONCENTRATED AREA OF PCPN WL BE ASSOCIATED WITH FROPA... PROBABLY IN THE 05Z-09Z TIME RANGE. WINDS TONIGHT SHOULD BECOME QUITE STG...ESPECIALLY FOR A COUPLE OF HRS PRIOR TO FROPA AS SLY 850MB JET OF 80 KTS MOVS INTO THE AREA JUST AHEAD OF FNT. CONVECTION VCNTY OF FNT WL ALSO TEND TO MIX DOWN STG WNDS. WL ISSUE WIND ADVISORY AS A RESULT. FNT AND ASSOCIATED PCPN SHOULD BE WELL EAST OF AREA BY 12Z SUN. WITH UPPR LO TRACKING FAR TO THE NW OF AREA...DO NOT THINK SIG WRAP AROUND PCPN/CLDS WL BE A PROBLEM ON SUN...XCPT MAYBE FOR THE NWRN ZONES. WIND FIELDS STILL QUITE STG IN THE MORN...BUT SLACKENING OFF DURG THE AFT. WL CONT WIND ADVISORY INTO THE MORNING HRS OF SUN. SUN NIGHT/MON LOOK QUIET WITH SFC HI PRES BLDG IN. TEMP FCST TRICKY WITH ADVECTION PTNS OVERWHELMING NORMAL DIURNAL CYCLE. APPEARS MOST AREAS MAY GET CLOSE TO 60 BEFORE SETTLING BACK DOWN AFTER FROPA. WL GO A FEW DEGREES OVR NGM MOS ON THE LOWS TONIGHT. WITH STG CAA OfN SUN...WL ALLOW ONLY FOR MINOR RISES MAINLY DURG THE MORN WITH FALLING TEMPS IN THE AFT. NGM MOS IN LTR PDS LOOK REASONABLE. .IND...WIND ADVISORY THROUGH SUNDAY MORNING ALL ZONES. JAS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1010 PM EST SAT FEB 24 2001 INZ021-028>031-035>040-043>047-051>054-060>062-067-068-250600- BOONE-CARROLL-CLAY-CLINTON-DAVIESS-FOUNTAIN-GREENE-HAMILTON- HENDRICKS-HOWARD-KNOX-MADISON-MARION-MONROE-MONTGOMERY-MORGAN-OWEN- PARKE-PUTNAM-SULLIVAN-TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- INCLUDING THE CITIES OF...ANDERSON...BLOOMINGTON...CRAWFORDSVILLE... FRANKFORT...INDIANAPOLIS...KOKOMO...LAFAYETTE...TERRE HAUTE... VINCENNES .NOW... ...HIGH WIND ADVISORY IN EFFECT THROUGH SUNDAY MORNING... A 50 MILE WIDE BAND OF SHOWERS WITH A FEW STRONG THUNDERSTORMS WAS SITUATED FROM KOKOMO TO NEAR VINCENNES. MOVEMENT OF THE LINE WAS TO THE EAST BUT THE STORM CELLS WERE ALSO MOVING RAPIDLY NORTH- EASTWARD. STRONG WINDS ARE PROBABLE WITH THESE THUNDERSTORMS...ALONG WITH DANGEROUS LIGHTNING. THE STORMS WILL BE GOING THROUGH THE INDIANAPOLIS METRO AREA WITHIN THE HOUR. BE CAREFUL. BPRUITT
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2001Every state in 2001This day in weather historyWarnings in Indiana, February 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5228646, 5228647.